U.S. doctors online nowAsk doctors free
Saudi Arabia
A 31-year-old male asked:

Serequel (quetiapine): does it cause hypothyroidism? does it slow metabolism or does the excess hunger causes the weight and thus metabolic syndrome?

2 doctor answers2 doctors weighed in
Dr. Uzma Shafqat
Endocrinology 23 years experience
Yes: This medicine can cause weight gain due to increased appetite. It also increase cholestrol. This results in metabolic syndrome including high blood sugars and blood pressure. There is no effect on Thyroid
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Edward Seegers
Internal Medicine 48 years experience
Seroquel (quetiapine) ?: AmroP293~ weight gain is a well known side effect of Seroquel but hypothyroidism is not listed as a side effect. If you are gaining weight its not a bad idea to check a TSH to r/o hypothyroidism. You should see a doctor about this and have him manage this thanks http://www.everydayhealth.com/drugs/quetiapine
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 15, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.